Alert archive / Arizona / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Tucson, AZ

December 11, 20125 counties in Arizona

NWS Tucson, AZ issued this winter storm watch at Dec 11, 2012, 1:35 PM MST for 5 counties in Arizona. It took effect at Dec 13, 2012, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 11, 2012, 1:35 PM MST (20:35 UTC)
In effect from
Dec 13, 2012, 11:00 PM MST
Expired
Dec 13, 2012, 3:13 AM MST
In force
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3601 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WWUS45 KTWC 112035
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
135 PM MST TUE DEC 11 2012

...WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW FRIDAY...

AZZ510-511-514-120845-
/O.NEW.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
135 PM MST TUE DEC 11 2012

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WATCH ABOVE 5000 FEET...WHICH IS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON.

* TIMING...SHOWERS WILL SPREAD INTO THE AREA FROM THE WEST
  THURSDAY NIGHT...GREATLY INCREASING IN COVERAGE AND INTENSITY
  AFTER MIDNIGHT BEFORE DIMINISHING LATE FRIDAY.

* SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000
  FEET...10 TO 14 INCHES ABOVE 7000 FEET.

* SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY EVENING
  WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO BETWEEN 4000
  AND 5000 FEET FRIDAY MORNING.

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40
  MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$


HTTP://WEATHER.GOV/TUCSON
5 follow-up statements
193 
WWUS45 KTWC 120441
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
941 PM MST TUE DEC 11 2012

...WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW FRIDAY...

AZZ510-511-514-122200-
/O.CON.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
941 PM MST TUE DEC 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET. 

* TIMING...SHOWERS WILL SPREAD INTO THE AREA FROM THE WEST 
  THURSDAY NIGHT...GREATLY INCREASING IN COVERAGE AND INTENSITY 
  AFTER MIDNIGHT BEFORE DIMINISHING LATE FRIDAY. 

* SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 
  FEET...10 TO 14 INCHES ABOVE 7000 FEET.

* SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY 
  EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO 
  BETWEEN 4000 AND 5000 FEET FRIDAY MORNING. 

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 
  40 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$


HTTP://WEATHER.GOV/TUCSON
644 
WWUS45 KTWC 120950
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
250 AM MST WED DEC 12 2012

AZZ510-511-514-122215-
/O.CON.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
250 AM MST WED DEC 12 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET. 

* TIMING...SHOWERS WILL DEVELOP EARLY THURSDAY EVENING...THEN
  GREATLY INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT
  BEFORE DIMINISHING LATE FRIDAY.

* SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 FEET
  WITH 10 TO 14 INCHES ABOVE 7000 FEET.

* SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY 
  EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO 
  BETWEEN 4000 AND 5000 FEET FRIDAY MORNING.

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 
  40 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$

HTTP://WEATHER.GOV/TUCSON
927 
WWUS45 KTWC 122057
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
157 PM MST WED DEC 12 2012

AZZ510-511-514-130500-
/O.CON.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
157 PM MST WED DEC 12 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON. 

* TIMING...SHOWERS WILL DEVELOP EARLY THURSDAY EVENING...THEN 
  GREATLY INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT 
  BEFORE DIMINISHING LATE FRIDAY. 

* SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 FEET 
  WITH 10 TO 14 INCHES ABOVE 7000 FEET.

* SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY 
  EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO 
  BETWEEN 4000 AND 5000 FEET FRIDAY MORNING.

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 
  40 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING
CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$


HTTP://WEATHER.GOV/TUCSON
851 
WWUS45 KTWC 130448
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
948 PM MST WED DEC 12 2012

AZZ510-511-514-131200-
/O.CON.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
948 PM MST WED DEC 12 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON. 

* TIMING...SHOWERS WILL DEVELOP EARLY THURSDAY EVENING...THEN 
  GREATLY INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT 
  BEFORE DIMINISHING LATE FRIDAY. 

* SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 FEET 
  WITH 10 TO 14 INCHES ABOVE 7000 FEET.

* SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY 
  EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO 
  BETWEEN 4000 AND 5000 FEET FRIDAY MORNING.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST AND
  DIMINISHING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS
AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE
WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS DEVELOPING WINTER STORM.

&&

$$

HTTP://WEATHER.GOV/TUCSON
365 
WWUS45 KTWC 131013
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
313 AM MST THU DEC 13 2012

AZZ510-511-514-132200-
/O.UPG.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/
/O.NEW.KTWC.WS.W.0002.121214T0600Z-121215T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
313 AM MST THU DEC 13 2012

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 5 PM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...SNOW WILL DEVELOP AROUND MIDNIGHT MST TONIGHT AND IS
  EXPECTED TO BECOME HEAVY AT TIMES INTO FRIDAY MORNING. PERIODS
  OF SNOW WILL BECOME INCREASINGLY SHOWERY AND INTERMITTENT FRIDAY
  AFTERNOON.

* SNOW ACCUMULATIONS...6 TO 11 INCHES BETWEEN 5000 AND 7000
  FEET...WITH 12 TO 18 INCHES ABOVE 7000 FEET. THE HIGHEST PEAKS
  OF THE WHITE MOUNTAINS...MOUNT GRAHAM...AND MOUNT LEMMON MAY
  RECEIVE 24 INCHES OF SNOW.

* IMPACTS...A PERIOD OF INTENSE SNOW AND REDUCED VISIBILITIES WILL
  PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS ALONG HIGH
  ELEVATION ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-132200-
/O.NEW.KTWC.WW.Y.0003.121214T0600Z-121215T0000Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS
313 AM MST THU DEC 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 5 PM MST FRIDAY.

* TIMING...SNOW WILL DEVELOP AROUND MIDNIGHT MST TONIGHT AND IS
  EXPECTED TO BECOME HEAVY AT TIMES INTO FRIDAY MORNING. PERIODS
  OF SNOW WILL BECOME INCREASINGLY SHOWERY AND INTERMITTENT FRIDAY
  AFTERNOON.

* SNOW ACCUMULATIONS...3 TO 5 INCHES ABOVE 5000 FEET...WITH 6 TO
  10 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS ARE EXPECTED
  ACROSS THE HIGHEST PEAKS OF THE CHIRICAHUA...HUACHUCA...AND
  SANTA RITA MOUNTAINS.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
  60 MPH ARE EXPECTED PARTICULARLY IN THE HUACHUCA AND CHIRICAHUA
  MOUNTAINS THIS EVENING INTO EARLY FRIDAY MORNING.

* IMPACTS...EXPECT HAZARDOUS TRAVEL CONDITIONS WITH SNOW PACKED
  AND ICY MOUNTAIN ROADS. POOR VISIBILITY WILL ALSO OCCUR DUE TO
  PERIODS OF HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

HTTP://WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm watch went out at Dec 11, 9:25 AM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 11, 9:25 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
925 AM MST TUE DEC 11 2012

.SYNOPSIS...COLD AGAIN TONIGHT WITH NEAR OR BELOW FREEZING
TEMPERATURES IN MANY LOCATIONS. A BRIEF WARMING TREND SET FOR MID
WEEK. A STRONG STORM SYSTEM WILL THEN BRING VALLEY RAIN AND MOUNTAIN
SNOW LATE THURSDAY INTO FRIDAY...ALONG WITH WINDY CONDITIONS AND
MUCH COLDER TEMPERATURES.

&&

.DISCUSSION...COLD MORNING WITH THE FIRST FREEZE AT TIA. STILL A
COOL NORTHERLY FLOW IN PLACE AND TONIGHT WILL LIKELY BE ANOTHER
WIDESPREAD FREEZE...BUT PROBABLY A DEGREE OR TWO WARMER THAN THIS
MORNING IN MOST LOCATIONS.

LARGE SCALE LONG PERIOD TROUGH OVER MOST OF THE COUNTRY. SHORTWAVE
RIDGE WILL TEMPORARILY AND BRIEFLY FILL THE BASE OF THE
TROUGH...PHASING THROUGH THE DESERT SOUTHWEST OVER THE NEXT 36
HOURS. QUICK WARMUP BACK ABOVE CLIMO WED AND THU.

STILL ON TRACK FOR THE FIRST SIGNIFICANT WINTER STORM OF THE SEASON
THURSDAY NIGHT AND FRIDAY. A WINTER STORM WATCH WILL BE CONSIDERED
FOR THE AFTERNOON FORECAST PACKAGE.

&&

.PREV DISCUSSION...

THUR-FRI...
HIGH CONFIDENCE REGARDING FORECAST SCENARIO PARTICULARLY GIVEN THE
CONTINUED VERY GOOD AGREEMENT AMONGST THE GFS/ECMWF SOLUTIONS.
541-543 DM UPPER LOW IS PROGGED TO BE CENTERED NEAR THE SAN
FRANCISCO BAY AREA MIDDAY THUR. UPPER LOW IS THEN PROGGED TO DIG
INTO SRN CALIFORNIA THUR NIGHT...THEN SYSTEM IS FORECAST TO FILL AND
EJECT EWD ACROSS ARIZONA FRI.

BREEZY TO WINDY CONDITIONS TO DEVELOP THUR AFTERNOON. DRY CONDITIONS
TO CONTINUE THUR EXCEPT FOR A SLIGHT CHANCE OF SHOWERS IN THE
AFTERNOON ACROSS WRN PIMA COUNTY. PRECIP TO SPREAD EWD ACROSS THE
AREA THUR NIGHT INTO FRI MORNING. FOR INSTANCE...BEST TIMING OF
PRECIP FOR THE TUCSON METRO AREA APPEARS TO BE FROM AROUND MIDNIGHT
THUR NIGHT UNTIL EARLY AFTERNOON FRI. CATEGORICAL POPS WERE DEPICTED
TO REFLECT THIS SCENARIO.

SNOW LEVELS BY EARLY FRI ARE EXPECTED TO FALL TO AROUND 4500 FEET
ACROSS WRN PIMA COUNTY TO 6500 ACROSS SE COCHISE COUNTY. CHANCE OF
VALLEY RAIN/MOUNTAIN SNOW TO OCCUR FROM TUCSON EWD FRI WITH LESSER
CHANCES OF PRECIP WRN SECTIONS. SNOW LEVELS BY FRI EVENING TO RANGE
FROM 4000-5000 FEET...WITH SEVERAL INCHES OF SNOW EXPECTED ABOVE
7000 FEET. DRY CONDITIONS MOST SECTIONS FRI NIGHT WITH A SLIGHT
CHANCE OF SNOW SHOWERS CONFINED TO THE WHITE MOUNTAINS.

PRELIMINARY STORM TOTAL QPF/S TO RANGE FROM 0.25 - 0.75 INCH IN THE
VALLEYS. PRELIMINARY SNOW ACCUMULATIONS BY FRI EVENING TO RANGE FROM
3-12 INCHES ABOVE 7000 FEET. THE HIGHEST AMOUNTS TO OCCUR ACROSS THE
WHITE MOUNTAINS WITH LOWER ACCUMULATIONS ACROSS THE SRN MOUNTAINS.
WOULD NOT BE SURPRISED TO SEE WINTER STORM WARNING FOR HEAVY SNOW
CRITERIA ULTIMATELY BEING MET ACROSS THE WHITE MOUNTAINS AND PERHAPS
AS FAR SOUTHWEST AS THE CATALINA MOUNTAINS JUST NE OF TUCSON.

SAT-MON...
CONFIDENCE IS QUITE LOW REGARDING THE PRECIP POTENTIAL THIS PERIOD.
11/00Z GFS DEPICTS PRECIP-FREE CONDITIONS. MEANWHILE...11/00Z ECMWF
DEPICTS UP TO AROUND ONE-THIRD OF INCH QPF SAT...AND AN ADDITIONAL
ONE TENTH TO ONE HALF OF AN INCH QPF SUN NIGHT/EARLY MON. ECMWF WAS
MARKEDLY COOLER VERSUS THE GFS ESPECIALLY MON.

PER COORD WITH NEIGHBORING WFO/S...OPTED FOR DRY CONDITIONS MOST
SECTIONS. HOWEVER...HAVE DEPICTED A SLIGHT CHANCE OF SNOW SHOWERS
ACROSS THE HIGHER TERRAIN EAST OF TUCSON SUN AND SUN NIGHT.

&&

.AVIATION...SCT CLOUDS AOA 20K FT AGL BECOMING BKN 11/18Z THROUGH
12/02Z. SURFACE WIND GENERALLY LESS THAN 10 KTS THROUGH THIS EVENING
AND PREDOMINATELY FROM AN EAST TO SOUTHEAST DIRECTION. SKC OR A FEW
CIRRIFORM CLOUDS 06Z-12Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...SEASONAL TEMPERATURES WITH LOWER THAN NORMAL
RELATIVE HUMIDITY LEVELS WILL CONTINUE THROUGH WEDNESDAY WITH
LIGHT...DIURNALLY TERRAIN DRIVEN WINDS. A DEEP UPPER LEVEL LOW
PRESSURE SYSTEM WILL GENERATE GUSTY WINDS THURSDAY...HOWEVER
RELATIVE HUMIDITY LEVELS WILL BE HIGHER DUE TO THE APPROACHING
STORM. AS THE STORM PASSES THROUGH THE REGION IT WILL PRODUCE VALLEY
RAINS AND MOUNTAIN SNOWS THURSDAY NIGHT INTO FRIDAY AND BRING A
PERIOD OF COLDER THAN NORMAL TEMPERATURES FRIDAY THROUGH THE WEEKEND.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/FRANCIS
Hazardous weather outlook, Dec 11, 8:05 AM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
805 AM MST TUE DEC 11 2012

AZZ502-504-505-112115-
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
805 AM MST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS
THURSDAY FOLLOWED BY COLDER TEMPERATURES AS WELL AS VALLEY RAIN
AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. SNOW LEVELS ARE
EXPECTED TO FALL TO AROUND 4000-4500 FEET WITH SIGNIFICANT
ACCUMULATIONS POSSIBLE IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ506-112115-
SOUTHEAST PINAL COUNTY-
805 AM MST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS
THURSDAY FOLLOWED BY COLDER TEMPERATURES AS WELL AS VALLEY RAIN
AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. SNOW LEVELS ARE
EXPECTED TO FALL TO AROUND 4000-4500 FEET WITH SIGNIFICANT
ACCUMULATIONS POSSIBLE IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ503-507>515-112115-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
805 AM MST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS
THURSDAY FOLLOWED BY COLDER TEMPERATURES AS WELL AS VALLEY RAIN
AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. SNOW LEVELS ARE
EXPECTED TO FALL TO AROUND 4000-4500 FEET WITH SIGNIFICANT
ACCUMULATIONS POSSIBLE IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

Nearby

Winter Storm Watches in Arizona, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.